Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Dental Anesthesia

Swelling after injection

04/06/2009

Question:

After I received injection of novacaine my face swelled up a little. Is this normal?

Answer:

Swelling following dental/oral surgery is not uncommon. This can occur from the surgery or from local anesthetic injection. When this occurs from local anesthetic injection, it is most commonly for injection to anesthetize the upper back teeth but other injections can cause this as well. If there is pain, significant limitation in mouth opening, or other significant finding, you should notify your dentist.

For more information:

Go to the Dental Anesthesia health topic, where you can:

Response by:

Steven I Ganzberg, SB, DMD, MS Steven I Ganzberg, SB, DMD, MS
Formerly, Clinical Professor of Dentistry
College of Dentistry
The Ohio State University